Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 149, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Nov 18, 2003, 1:19 PM CST for Lincoln County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2003, 1:19 PM CST (19:19 UTC)
- Expired
- Nov 18, 2003, 2:00 PM CST
- In force
- 41 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 11:58 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 18, 11:58 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1158 AM CST TUE NOV 18 2003 .UPDATE... QUICK UPDATE HERE TO REMOVE MENTION OF TORNADO WATCH THAT WILL BE EXPIRING AT NOON. LARGE AREA OF MDT/HVY PCPN TO SLOWLY PUSH WEST TO EAST ACROSS THE AREA THROUGH THE EVENING HOURS. MAIN SEVERE THREAT HOLDING JUST TO OUR SOUTH THUS FAR...WITH THE BIGGEST CONCERN ACROSS OUR AREA BEING LOCALIZED FLOODING AND SOME GUSTY WINDS ACCOMPANYING THE MORE INTENSE PCPN. EXPECT TEMPERATURES TO HOLD STEADY IN THE MID/UPPER 60S FOR THE REMAINDER OF THE AFTN...AND WILL ADJUST DOWNWARD ACCORDINGLY. UPDATE OUT SHORTLY... && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH FOR N AL THIS AFTERNOON AND TONIGHT. TN...FLOOD WATCH FOR SOUTHERN MID TN THIS AFTERNOON AND TONIGHT. && MR
Hazardous weather outlook, Nov 18, 1:00 PM CST, 19 minutes before
ALZ001>010-016-TNZ076-096-097-190300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THIS AFTERNOON AND TONIGHT)... AN INTENSE LINE OF HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS THE TENNESSEE VALLEY THIS AFTERNOON AND EARLY EVENING. THIS LINE WILL CONTAIN STRONG TO DAMAGING WIND GUSTS UP TO 70 MPH. ALSO...RAINFALL AMOUNTS UPWARDS OF 1 TO 2 INCHES CAN BE EXPECTED AS THIS PRECIPITATION MOVES THROUGH. LOCATIONS EAST OF I-65 ARE EXPECTED TO BE AFFECTED BY THIS INTENSE LINE. AS A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE AREA TONIGHT...ADDITIONAL SHOWERS AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE ENTIRE TENNESSEE VALLEY. A FEW STORMS MAY BECOME STRONG TO MARGINALLY SEVERE...WITH LARGE HAIL AND WIND GUSTS UP TO 50 MPH THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THUNDERSTORM THREAT WILL QUICKLY DIMINISH FROM WEST TO EAST BY WEDNESDAY MORNING AS THE COLD FRONT SWEEPS ACROSS THE TENNESSEE VALLEY. DEVELOPING NORTHWEST WINDS OF 15 TO 25 MPH ON WEDNESDAY MAY BRIEFLY GUST UP TO 35 MPH...BEFORE DIMINISHING BY WEDNESDAY NIGHT. DRIER WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE NEXT COLD FRONT BY LATE SUNDAY INTO MONDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL CONTINUE THROUGH THIS EVENING...AND MAY BE NECESSARY AGAIN TONIGHT. MR
In the hours before
Special weather statement, Nov 18, 11:58 AM CST, 1 hour 21 minutes before
ALZ001>003-181900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1158 AM CST TUE NOV 18 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND ACROSS NORTHWEST ALABAMA... AT NOON...AN AREA OF RAIN...WITH EMBEDDED THUNDERSTORMS...WAS MOVING ACROSS NORTHWEST ALABAMA. MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS IS NORTHEAST AT 30 MPH. AREAS THAT WILL BE AFFECTED THROUGH 1 PM INCLUDE RUSSELLVILLE...AND THE FLORENCE AND MUSCLE SHOALS AREAS. THESE SHOWERS AND THUNDERSTORMS ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN ACROSS NORTHWEST ALABAMA. RAINFALL AMOUNTS UP TO 3/4 OF AN INCH ARE POSSIBLE IN SOME LOCATIONS. WIND GUSTS UP TO 45 MPH ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR FURTHER STATEMENTS...WATCHES...OR WARNINGS. 24
Special weather statement, Nov 18, 12:19 PM CST, 1 hour before
ALZ004-181900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1219 PM CST TUE NOV 18 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND ACROSS LAWRENCE COUNTY... AT 12:15 PM...AN AREA OF RAIN...WITH EMBEDDED THUNDERSTORMS...WAS MOVING ACROSS LAWRENCE COUNTY. MOVEMENT IS TO THE NORTHEAST AT 35 MPH. AREAS THAT WILL BE AFFECTED THROUGH 1 PM INCLUDE MOULTON AND TOWN CREEK. THESE SHOWERS AND THUNDERSTORMS ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN. RAINFALL AMOUNTS UP TO 3/4 OF AN INCH ARE POSSIBLE IN SOME LOCATIONS. WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR FURTHER STATEMENTS...WATCHES...OR WARNINGS. 24
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 12:13 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Limestone, Morgan | 47 min |
| Nov 18, 12:27 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence | 48 min |
| Nov 18, 12:40 PM CST | Tornado Warning | HUN | Cullman | 50 min |
| Nov 18, 12:55 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 65 min |
| Nov 18, 1:02 PM CST | Severe Thunderstorm Warning | HUN | Marshall | 58 min |
| Nov 18, 1:10 PM CST | Tornado Warning | HUN | Madison | 50 min |
| Nov 18, 1:25 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 50 min |
| Nov 18, 1:40 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 50 min |
| Nov 18, 2:16 PM CST | Tornado Warning | HUN | DeKalb | 29 min |
| Nov 18, 1:47 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 43 min |
| Nov 18, 1:55 PM CST | Flash Flood Warning | HUN | Franklin, Lincoln, Moore | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.